Thursday, April 23, 2009

Because I don't know who else to ask..

Trying not to go in too much detail here, but has anyone else used NuvaRing? I "started" it a few days ago, and have felt dizzy off and on. I had to switch from the pill because I was having spotting problems, and I obviously want to be on some form of BC, but haven't found the right one--needless to say I do not think NuvaRing is right for me--it's making me feel weird.

Has a certain BC worked for you?

[hopefully we can all be adults here- if you think it's rude for me to talk about my BC, then sorry!]

18 comments:

Andrea said...

I was on the Nuvaring... I did not like it. I was dizzy, always having headaches and I happen to be allergic to the type of plastic that it was made from. Anyways, it dryed me out so bad that I had cuts on the inside of me and it was sooooooo painful to have sex... It thought I just needed to get used to it. Turns out is was not right for me.It was horrible!! Never again.

Stacey said...

I was on the Nuvaring and hated it. It wouldn't stay in and also caused me to be dizzy. Apparently, its a widespread side effect.

Wearing Mascara said...

Hey there,

I am on the Nuva Ring and absolutely LOVE it. It doesn't make me dizzy or anything. I hope you find something that works for you!

Tina:0) said...

I used the Nuvaring, too. I had the dizzy spells, & it hurt to actually have it in. I only lasted 6 days & couldn't stand it any longer. I was using it prior to having 2 surgical procedures. Doc thought I had hormonal imbalance & turns out I had terrible fibroids. Have since had a hysterectomy.

I couldn't take the pill because of HTN, so we used condoms - worked best for us & no side effects.

Mrs. S. said...

A good friend of mine is on the ring, but she said that she has never had any problems on it. If anything, she said that she has had shorter periods and feels better. I know that I can't have anything with hormones in it because I get migranes with the aura (lights that blink and swirl), and the hormones mixed with that could cause me to have a stroke. Scary!
Have you thought about the IUD thing that you insert? They say that if you are going to have kids within 5 years, not to get that. But if you are waiting for awhile it could be a good thing. If you don't care if it is prescribed by a doctor or over the counter, there is foam that you can use, too.
I hope that you find something that works because being dizzy from things like that can be so scary!

The Pink Potpourri said...

never used one of those. i did great with a low-dose hormone bc pill. the only time my body went completely out of whack is both times i tried the yaz pills.

Natalie said...

I took Ortho Tri Cyclin for YEARS. It was okay, but such a pain to remember. I did the patch for awhile, but hated the stickiness.
I currently have the Mirena IUD. After my adjusted to it (about 2 months of breakthrough bleeding), I now love it. The only thing is that you should have had at least one kid before using it.

C said...

I'm on regular BCP- Kariva is the name. I've had no side effects whatsoever. Although, I might have to change for insurance reasons.

Jenny.Lee said...

I've been using Yasmin for several years and really like it. Ortho-Lo was a nightmare for me. Those are the only two I have used.

Mrs. Smith said...

I used to have the Nuvaring - I absolutely hated it. I felt like I could feel it in me, which was totally crappy. And it gave me terrible, terrible cramps while I was on my period - cramps that I have never had before or since.

I am on a very low-dose pill (Yaz) and it is working great for me!

USCEmily said...

No pill ever worked for me as far as keeping my cycles consistent until I started using NuvaRing. I absolutely love it, but never had the dizzying effects you're having. I don't even know it's there for the 3 weeks it's in and I like the fact that I don't have to think about taking a pill every day.
I also had the spotting you had and the NuvaRing has completely cured that. My period comes the day or day after I take it out and is completely over by the time I have to put a new one in.
But if you're having negative side effects, you may want to try something else- I guess I was lucky and didn't experience them!

Gwen said...

I was on Seasonique for about a year. It was great because I only had a cycle once every three months. Then I switched to Lybrel which you just don't have a cycle with. Now I'm on some cheap generic stuff until I can start the Mirena IUD this summer. I wish you luck. XOXO

Gwen said...

Okay ~ I know I've already commented but I had to respond to your comment.

That bag better be lying on the floor doubled up in pain by now!!! 4 times this week I've whooped up on it. LOL!!!

XOXO

Lindsey said...

I haven't used the Nuvaring, but I use Seasonale and love it. I only get my period 3 times a year and I think that is the best thing EVER! And I haven't had any problems with it, so I would rec it if you aren't liking the nuvaring.

The New Black said...

I've heard some not great things about Nuvaring (same as the previous comments), so I have not used it. I also feel reassured in taking something everyday...eventhough it can be a huge pain! For years I have been on Levora. I skip the last week (placebo pills) and start immediately on a new packet, so I don't ever have a period. My Dr. says it's OK to do, but I should take the placebo's once every 3-4 months, but I don't (bad, I know), but I haven't had a period for years and LOVE IT!!

Leigh said...

I've never used it but I too have had trouble finding the right kind. I've been on 5 or 6 different pills.

Ms. Leigh said...

BC is such a difficult thing to find for me, as in finding the right one. My friend loves the Nuvaring and I didn't care for it at all. I feel like I've tried it all and my body just gets so out of whack. I would like it if my fiance could take on BC rather than me doing it!

Cyndi said...

I tried the nuvaring and failed...I'm on the Depo shot now and aside from some spotting (which is normal in the first three months) it's been great. Also, I have yet to get a period, so if that continues I love it even more!